MAUDE Adverse Event Report: MEDACTA INTERNATIONAL SA CUP: MPACT ACETABULAR SHELL Ø46 TWO-HOLES

MEDACTA INTERNATIONAL SA CUP: MPACT ACETABULAR SHELL Ø46 TWO-HOLES
Catalog Number 01.32.146DH
Health Effect - Clinical Code Pain (1994)
Date of Event 11/06/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Batch review performed on 04 december 2019.Lot 163227: 28 items manufactured and released on 25-jul-2016.Expiration date: 2021-07-12.No anomalies found related to the problem.To date, 19 items of the same lot have been already sold without any similar reported event.Clinical evaluation performed by medical affairs manager: hip revision surgery performed 2,5 years after cementless total hip arthroplasty due to pain.On the basis of explant picture, the cup was well integrated: bone formation is visible on the surface.The origin of pain may be a suboptimal cup position that probably caused impingement with soft tissues.There is no reason to suspect a faulty device.Preliminary investigation performed by r&d project manager: the image shows the cup just explanted from the patient.It is covered by blood, and it is possible to note that the coating part is partially detached from the shell, probably due to an high fixation with the bone.As indicated by the surgeon, the cup was perfectly integrated, and it is not possible to determine the root cause of the event.
 
Event or Problem Description
The impact cup was removed because of the patient-reported pain 2.5 years after primary surgery.During the revision surgery, it was confirmed that the cup was perfectly integrated, and the infection samples were negative.

Brand Name
CUP: MPACT ACETABULAR SHELL Ø46 TWO-HOLES
Common Device Name
ACETABULAR SHELL
Manufacturer (Section D)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, 6874
SZ  6874
MDR Report Key9443412
Report Number3005180920-2019-01033
Device Sequence Number11315207
Product Code LPH
UDI-Device Identifier07630030810701
UDI-Public07630030810701
Combination Product (Y/N)N
Initial Reporter CountrySP
PMA/510(K) Number
K132879
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2019
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 12/10/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date07/12/2021
Device Catalogue Number01.32.146DH
Device Lot Number163227
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/11/2019
Initial Report FDA Received Date12/10/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;